Alert archive / Maine / Beach Hazards Statements in 2025
Beach Hazards Statement 6, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 4, 2025, 1:49 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 4, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2025, 1:49 AM EDT (05:49 UTC)
- In effect from
- Jul 4, 2025, 8:00 AM EDT
- Expired
- Jul 4, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 5.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
251 WHUS41 KCAR 040549 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 149 AM EDT Fri Jul 4 2025 MEZ029-030-050000- /O.NEW.KCAR.BH.S.0006.250704T1200Z-250705T0000Z/ Coastal Hancock-Coastal Washington- 149 AM EDT Fri Jul 4 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The mild temperatures this afternoon in the lower to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently in low to mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone in the water. Anyone on a boat or paddlecraft should use extreme caution PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 5:47 PM EDT, 8 hours 2 minutes earlier.
Area forecast discussion, Jul 3, 5:47 PM EDT, 8 hours 2 minutes before
Area Forecast Discussion National Weather Service Caribou ME 547 PM EDT Thu Jul 3 2025 .SYNOPSIS... A cold front cross the area through tonight. An upper low will move across the region on Friday followed by high pressure on Saturday. A cold front will push into the area Sunday and stall over the area Monday into Tuesday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 547PM Update: The majority of the instability has decreased across the region with the second round of rain showers moving in with the front. Severe thunderstorms are no longer a concern, but cannot rule out a few thunderstorms this evening and tonight, especially across the north. Previous Discussion... Isolated to scattered storms may develop behind the prefrontal trough and along the main cold front, which is pushing into the western portion of the forecast area this afternoon. The environment behind the prefrontal trough is fairly overworked, though enough CAPE remains from brief pockets of clearing that could support brief thunderstorm development. Lightning potential will decrease into the evening and overnight hours due to lack of diurnal heating and increased low level stabilization. Patchy fog may move onshore from the Gulf of Maine overnight, leading to reduced visibility along the coast. The thunderstorm threat decreases towards the coast this evening due to the stable marine layer, but does not fall all the way to zero as storms may become elevated. A deep upper level low will push over the state for the day on Friday, introducing a cold pool aloft and increasing mid level lapse rates. That said, the positioning between the left entrance region and right exit regions of two jet streaks will limit the amount of lift available. That said, given enough surface heating, scattered diurnally-driven showers may develop, particularly across the north. And given the increasing cold air aloft, there may be a few thunderstorms, again mostly across the north. Showers and storms diminish Friday evening with skies clearing out Friday night. With winds becoming light and variable overnight, radiational cooling could allow for temperatures to fall into the low to mid 50s overnight. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Generally expect mostly/partly sunny skies Saturday. However, if the cold pool aloft is slow to exit could also still have enough instability to support the slight chance of an afternoon shower across northern areas. Expect slightly above normal level temperatures Saturday. A warm front could cross the region Saturday night with a slight chance of showers mostly north. Otherwise, expect partly cloudy skies. A cold front should begin to approach northern areas later Sunday. Expect a chance of showers/thunderstorms in advance of the front. Expect above normal level temperatures Sunday. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A cold front should begin to cross the forecast area Sunday night. Expect a chance of showers/thunderstorms in advance of the front. The cold front should slowly cross the region Monday into Monday night with a chance of showers/thunderstorms. The front could then stall near the Downeast coast Tuesday while low pressure moves along the front. Could still have a chance of showers, slight chance of a thunderstorm, Tuesday dependent on the proximity of the stalled front. Expect above normal level temperatures Monday. Near normal, to slightly above normal, level temperatures are expected Tuesday. Weak high pressure may build in on Wednesday, though lingering moisture coupled with diurnal heating may lead to isolated rain showers. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... NEAR TERM: Thunderstorms continue to push through GNR/MLT/HUL and south late this afternoon and evening. These storms have a history of gusty winds, and each terminal will likely see thunderstorm activity last for about 1 to 2 hours before they exit the area. Behind this line of storms, there could be a few scattered showers and storms that follow with the main cold front, otherwise VFR SCT to OVC skies may linger into the night with winds becoming light and variable. BHB could see IFR/LIFR FG through the night as fog moves onshore. For Friday, Downeast terminals to remain VFR while northern terminals will be generally VFR to SCT MVFR. Lower conditions possible in any showers and storms that develop through the day, particularly across northern terminals. SKC to return Friday night with VFR conditions and light and variable winds. SHORT TERM: Saturday...VFR. Light W to SW wind. Saturday night...VFR, possibly lowering to MVFR over the north late. SW wind. Chance for some SW wind shear, especially over the north. Sunday...MVFR north, possibly lowering to IFR at times. VFR south. SW wind, becoming light and variable over the north. Sunday night...MVFR north. VFR possibly becoming MVFR south. light and variable wind. Monday...MVFR. Light and variable wind. Monday night...MVFR/IFR. Light and variable wind. Tuesday...MVFR becoming VFR north. Northwest wind around 5 knots. && .MARINE... NEAR TERM: Wind and seas will below below SCA levels through Friday night. Chance for thunderstorms early this evening, with gusty winds possible. Patchy fog may reduce visibility tonight into Friday morning. SHORT TERM: Winds/seas below small craft advisory levels Saturday. Wind gusts could approach 25 kts on the coastal waters on Sunday, with seas approaching 5 to 6 ft. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...AStrauser/LaFlash Short Term...Norcross Long Term...Norcross Aviation...AStrauser/LaFlash/Norcross Marine...AStrauser/LaFlash/Norcross
Hazardous weather outlook, Jul 3, 5:42 PM EDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 542 PM EDT Thu Jul 3 2025 MEZ001>006-010-011-015>017-029>032-042145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 542 PM EDT Thu Jul 3 2025 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-042145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 542 PM EDT Thu Jul 3 2025 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.